Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Springfield, MO

January 3, 2000Barry County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jan 3, 2000, 2:51 AM CST for Barry County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2000, 2:51 AM CST (08:51 UTC)
Expired
Jan 3, 2000, 3:30 AM CST
In force
39 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Barry County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 3:00 AM CSTHail 0.88Cassville, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 030851
SVRSGF
MOC009-030930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 330 AM CST

* AT 248 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING HAIL TO THE SIZE OF NICKELS.  THIS STORM WAS LOCATED 5
  MILES WEST OF WASHBURN OR 10 MILES SOUTHWEST OF CASSVILLE. THE STORM
  WAS MOVING TO THE NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WASHBURN AND SELIGMAN THROUGH 300 AM
  CASSVILLE AND ROARING RIVER STATE PARK BY 320 AM


HA SEVERE THUNDERSTORM WARNING MEANS THAT DAMAGING WINDS AND/OR LARGE
HAIL CAN BE EXPECTED.  SEEK SHELTER NOW AND REMAIN PROTECTED UNTIL THE
STORM HAS PASSED.

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 11:05 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 2, 11:05 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CST SUN JAN 2 2000

UPDATED ZONES TO LOWER TEMPS/INCREASE POPS AND WINDS. AREA RADARS
SHOWING PCPN RADIPLY INCREASING IN COVERAGE OVER CENTRAL OK AND WRN
AR. ALSO DENSE FOG FORMING OVER UNO...MENTION AREAS OF DENSE FOR ERN
ZONES.

VRY STRONG UPPER JET AND PACIFIC MOISTURE IS BEGINNING TO FEED
CONVETION OVER SW OK AS STRONG UPPER LOW CONTINUES TO HEAD E FROM THE
SWRN US.,

SS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:06 AM CSTSevere Thunderstorm WarningSGFTaney24 min
Jan 3, 7:09 AM CSTSevere Thunderstorm WarningSGFOregon51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.